Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 14, NWS Baltimore/Washington

March 9, 2011Spotsylvania County, Stafford County, City of Fredericksburg, Virginia

NWS Baltimore/Washington issued this river flood warning at Mar 9, 2011, 9:26 PM EST for Spotsylvania County, Stafford County, City of Fredericksburg, Virginia. It took effect at Mar 11, 2011, 11:17 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 9:26 PM EST (02:26 UTC)
In effect from
Mar 11, 2011, 11:17 AM EST
Expired
Mar 11, 2011, 3:46 AM EST
In force
Issued by
NWS Baltimore/Washington
Flood severity
Minor

Counties City of Fredericksburg, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rappahannock River at Fredericksburg (FEDV2).

Action stage
9.5 ft
Minor stage
15.5 ft
Moderate stage
20.5 ft
Major stage
28.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Mar 9, 8:56 PM EST, 30 minutes earlier.

Area forecast discussion, Mar 9, 8:56 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EST WED MAR 9 2011

.SYNOPSIS...
AN STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE GULF STATES
OVERNIGHT...TRACKING NORTHEAST INTO THURSDAY. A SLOW-MOVING COLD
FRONT WILL CROSS THE REGION THURSDAY EVENING AND OFF THE COAST ON
FRIDAY AND INTO THE WEEKEND. HIGH PRESSURE WILL RETURN INTO THE
EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
COLD FRONT STRETCHES FROM THE CENTRAL GREAT LAKES SOUTHWARD TO GULF
STATES. LARGE PRECIP SHIELD HAS BROKEN OUT AHEAD OF THE FRONT...AND
NORTH OF A WARM FRONT SITUATED ACROSS THE CAROLINAS THIS EVENING.
LIGHT TO OCCASIONALLY MODERATE RAINFALL EXPECTED. DO THINK THERE MAY
BE A LULL IN PRECIP ACROSS PORTIONS OF THE CWFA LATE THIS EVENING
THROUGH THE EARLY MORNING HOURS...HOWEVER RAINFALL WILL ONCE AGAIN
INCREASE ACROSS THE SW TOWARDS SUNRISE.

MAIN CHANGES TO THE FORECAST WERE TO ADJUST QPF SLIGHTLY DOWNWARD
THIS EVENING...AS RAIN HAS MOSTLY BEEN LIGHT IN NATURE. THE HEAVIEST
QPF STILL EXPECTED TOMORROW AND TOMORROW NIGHT. WITH THE CONTINUED
EASTERLY FLOW...TEMPS NOT EXPECTED TO MOVE MUCH OVERNIGHT...AND WILL
LIKELY ONLY DROP A FEW DEGREES OR REMAIN NEARLY STEADY.

TEMPS HAVE RISEN ABOVE FREEZING WITHIN THE ADVISORY AREA...WITH A
CHANGEOVER TO ALL RAIN. WILL GO AHEAD AND LET THE WINTER WEATHER
ADVISORY EXPIRE AT 9 PM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THIS COMPLEX STORM SYSTEM CONTINUES TO MARCH ACROSS THE ERN CONUS. A
LARGE MCS/SQUALL LINE HAS TRUDGED ACROSS THE DEEP SOUTH SINCE EARLY
THIS MORNING...NOW MOVING CLOSER TO THE SRN ATLC COAST. AS THIS MAIN
SYSTEM BEGINS TO WEAKEN...HAVING MAXIMIZED ITS OUTPUT SINCE THIS
TIME YESTERDAY - IT IS GOING EFFECTIVELY REDEVELOP ANOTHER LOW
PRESSURE SYSTEM WITHIN THE NEXT 24-36 HRS. THE MAIN SFC LOW NOW
MOVING NEWD INTO LOWER MICHIGAN WILL WEAKEN AND BE ENVELOPED INTO
THE NEWER LOW THAT IS CURRENTLY DEEPENING ACROSS THE I-20 CORRIDOR
OF AL/GA.

A STRONG UPPER VORT MAX WILL BE RESPONSIBLE FOR THIS SECOND WIND
COMING FROM THE SYSTEM. THIS FEATURE ALREADY SWINGING DOWN INTO THE
LOWER MS/TENN VLY. WHAT WILL BECOME PART OF THE STRONG COLD FRONT
THAT WILL CROSS THE REGION TOMORROW IS DEVELOPING A LINE OF WEAK
CONVECTION ACROSS THE TENN VLY. OVERNIGHT AND INTO EARLY THU...THIS
STRENGTHENING FRONT /AND THE SYSTEM AS WHOLE/ WILL MOVE UP THE SRN
APLCNS AND INTO THE SRN PORTIONS OF THE CWA BY MID MORNING. THE COLD
FRONT WILL MOVE FROM WEST TO EAST OVER THE COURSE OF THE AFTN INTO
EARLY EVE. AHEAD OF THIS STRONG SFC BOUNDARY WILL BE A STRENGTHENING
LOW LEVEL JET MAX IN THE WARM SECTOR...W/ POCKETS OF ELEVATED
INSTABILITY AND STRONG FORCING - NOT ONLY ALLOWING FOR STRONG LIFT
AND HEAVY TRAINING RAIN BANDS...BUT EMBEDDED AREAS OF CONVECTION
ALONG AND SE OF THE I-95 CORRIDOR. SEVERE POTENTIAL IS LOW BUT NOT
OUT OF THE QUESTION ACROSS THE SERN QUADRANT OF THE CWA THU
AFTN/EVE.

THE SFC LOW WILL BEGIN TO PULL-UP TOWARD THE ERN GREAT LAKES DURING
THE EVENING HOURS AS THE SYSTEM REACHES MAX INTENSITY /AROUND THE
TIME THE FRONT NEARS THE I-95 CORRIDOR/. AT THIS TIME...HIGH
RAINFALL RATES WILL LIKELY CAUSE FLOODING OF LOW-LYING AREAS W/
STREAMS AND CREEKS /THAT RECEIVED 2-3 INCHES FROM THE STORM SYSTEM
A FEW DAYS AGO/ OVERFLOWING THEIR BANKS ACROSS THE REGION .

STORM TOTAL QPF AMOUNTS FOR BLENDS OF VARIOUS SHORT TERM GUIDANCE
HAVE A STRIPE OF 2-3 INCHES ALONG AND EAST OF THE BLUE RIDGE TO THE
BAY...MAX AMOUNTS NEAR 3.5 INCHES. MUCH OF THIS RAIN WILL FALL IN
LOCALIZED HEAVIER BANDS THAT HAVE HIGH RAIN RATES. SO GENERALLY...A
LIGHT TO MODERATE RAIN WILL FALL ACROSS THE AREA FOR MUCH OF THE DAY
W/ SHORTER DURATIONS OF HEAVIER RAIN - ESPECIALLY IN THE AFTN/EVE.

FLOOD WATCHES ENCOMPASS THE ENTIRE CWA...ALREADY IN EFFECT FOR AREAS
WEST OF THE BLUE RIDGE - A COUPLE MORE HRS TILL BEING IN EFFECT EAST
OF THE BLUE RIDGE /MINUS SRN MD/ AND THEN SRN MD BEGINNING LATER
TONIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
STILL LARGE MODEL DIFFERENCES REGARDING THE EXACT TRACK OF THE LOW
AND HOW LONG IT TAKES TO PUSH EAST OF THE AREA. WILL LEAN TOWARD THE
SLOWER 12Z NAM SOLUTION AS IT MORE ACCURATELY DEPICTED THE SYSTEM
THIS PAST SUNDAY. THEREFORE...HEAVY RAIN AND FLOODING PROBLEMS
SHOULD BE ONGOING EAST OF THE BLUE RIDGE DURING THE EVE /IN
PARTICULAR NE MD/ AS THE FRONT SLOWLY MOVES THRU.

CAA BEHIND THE FRONT WILL ALLOW PRECIP TO CHANGE TO SNOW IN THE
HIGHLANDS. A DECENT SETUP FOR HIGH END ADVISORY LEVEL SNOW
ACCUMULATIONS APPEAR LIKELY FOR THE WRN SLOPES OF THE ALLEGHENY
FRONT. WRAP-AROUND MOISTURE ON THE BACKSIDE OF THE LOW WILL BECOME
ENHANCED BY A FETCH OFF THE GREAT LAKES. UPSLOPE AREAS LIKELY TO
RECEIVE 3-6 INCHES THU NGT. THE PRECLUDING FACTORS FOR A WINTER
STORM WATCH ARE A SHALLOW BOUNDARY LAYER AND LLVL FLOW MORE WLY
/270 DEG/ THAN WNW OR NW.

THE LOW WILL BECOME CUTOFF WILL MEANDER ACROSS NRN MID-
ATLANTIC/NORTHEAST ON FRI. CYCLONIC FLOW AROUND THE LOW WILL KEEP
CLOUDS OVER THE AREA DESPITE DOWNSLOPING FLOW IN THE LLVLS. HIGH
TEMPS FRI WILL RANGE FROM THE MID 30S ACROSS THE ALLEGHENY FRONT
TO THE MID 50S ACROSS CENTRAL VA/SRN MD. LIGHT UPSLOPE FLOW LIKELY
WILL CONTINUE ACROSS THE FAR WEST THRU FRI EVE WITH ANOTHER COUPLE
INCHES POSSIBLE.

A WEAK UPPER SHORTWAVE TROUGH WILL BRING MORE CLOUDS TO THE AREA.
MODELS SUPPORT ENOUGH LIFT/MOISTURE TO PUT CHANCE OF SHRA ACROSS THE
POTOMAC HIGHLANDS SAT AND A SHRA/SHSN MIX SAT NGT.

HIGH PRESSURE BUILDS IN BEHIND THE SYSTEM SUN AND MON WITH NEAR TO
BELOW NORMAL TEMPS DURING THIS PERIOD. ANOTHER STORM SYSTEM MAY
IMPACT THE AREA MON NGT INTO TUE.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
MVFR CIGS THIS EVENING ARE BEGINNING TO CREEP TOWARDS IFR VALUES
THIS EVENING. DO EXPECT IFR VALUES AT MOST TERMINAL SITES BY
MIDNIGHT. LIGHT RAIN WILL HAVE SOME IMPACT ON VSBYS OVERNIGHT...WITH
VALUES IN THE 2-4SM RANGE. SE WINDS WILL CONTINUE OVERNGT AOA 10
KT.

EMBEDDED AREAS OF HEAVIER RAIN WILL DEVELOP ACROSS THE REGION
DURING THE DAYTIME HRS THU...W/ A FEW ISOLATED TSTMS POSSIBLE FROM
THE DC REGION SEWD LATER TOMORROW AFTN. A STIFF SELY BREEZE WILL
NOT SUBSIDE UNTIL THU AFTN...MAINTAINING A GENERAL 10-20KT SELY
FETCH THRU THE TAF PERIOD.

LOW CIGS/VSBYS WILL CONTINUE THRU THU EVE BEFORE SLOWLY IMPROVING
FROM SOUTHWEST TO NORTHEAST LATE THU NGT. SLY FLOW WILL SHIFT OUT OF
THE W-NW IN WAKE OF FROPA THU NGT. WINDS 10-15 KT WITH GUSTS TO 25
KT POSSIBLE BEHIND THE FRONT ON FRI.

&&

.MARINE...
SE FLOW CONTINUES ACROSS THE WATERS THIS EVENING...WITH FREQUENT
GUSTS BETWEEN 20 AND 25 KT. NO ADJUSTMENTS TO THE SMALL CRAFT
HEADLINE NECESSARY.

HEAVY RA WILL BE ONGOING THU EVE. WIDESPREAD SCA CONDITIONS WILL
CONTINUE THRU THU NGT. WINDS ALONG THE UPPER TIDAL POTOMAC ARE
EXPECTED TO SUBSIDE OVNGT THU NGT SO A SCA WAS NOT EXTENDED FOR THIS
AREA. SCA CONDITIONS MAY CONTINUE THRU THE WEEKEND.

&&

.HYDROLOGY...
EVERYTHING STILL APPEARS TO BE ON TRACK FOR A FLOOD EVENT MORE
SIGNIFICANT THAN THE LAST ONE. WITH RIVERS HIGHER THAN WHERE WE WERE
A WEEK AGO...AND MORE RAIN EXPECTED THAN THE LAST EVENT IN MOST
AREAS...FLOOD CONDITIONS WILL BE MORE LIKELY TO OCCUR. SMALL
STREAM/AREAL FLOODING WILL BE POSSIBLE LATE TONIGHT AND THROUGH
THURSDAY FROM WEST TO EAST. THE LARGER CREEKS/RIVERS THEN RISE...
WITH SOME OF THE TRIBUTARIES /SUCH AS SB POTOMAC...OPEQUON...
MONOCACY/ LIKELY REACHING FLOOD STAGE THURSDAY AFTN/EVENING...AND
THEN FLOWING DOWN THE MAINSTEM POTOMAC FRIDAY AND SATURDAY.

EXPECTED RAINFALL AMOUNTS ARE MOSTLY IN THE 2 TO 3 INCH RANGE...WITH
SOME LOWER AMOUNTS IN THE POTOMAC HIGHLANDS...AND SOME ISOLATED
HIGHER AMOUNTS. THERE IS STILL UNCERTAINTY IN WHERE THE HEAVIEST
RAINS WILL OCCUR...SO THE RIVER FORECASTS ARE STILL SUBJECT TO
ADJUSTMENT AS THE EVENT UNFOLDS.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE CURRENTLY RUNNING 1 TO 1.5 FT ABOVE NORMAL THIS
EVENING. WITH THE PERSISTENT ONSHORE FLOW CONTINUING...TIDAL
ANOMALIES WILL SLOWLY INCREASE THROUGH THE DAY TOMORROW. STILL NOT
CONFIDENT THAT TIDAL VALUES WILL REACH MODERATE THRESHOLDS DURING
THE THURSDAY EVENING/OVERNIGHT HIGH TIDE CYCLE AND WILL LEAVE THE
WATCH AS IS FOR NOW.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH THURSDAY EVENING FOR DCZ001.
     COASTAL FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR DCZ001.
     COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EST THURSDAY FOR
     DCZ001.
MD...FLOOD WATCH THROUGH THURSDAY EVENING FOR MDZ003>007-009>011-
     013-014-501-502.
     WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR MDZ501.
     COASTAL FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR MDZ007-011-013-014-016>018.
     COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EST THURSDAY FOR
     MDZ007-011-013-014-016>018.
     FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY EVENING
     FOR MDZ016>018.
VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ025>031-036>040-
     042-050>056-501>504.
     WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ503.
     COASTAL FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR VAZ052>055-057.
     COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EST THURSDAY FOR
     VAZ052>055-057.
     FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY EVENING
     FOR VAZ057.
WV...FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ050>053-055-
     501>506.
     WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR WVZ501-
     503-505.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     ANZ535-536.

&&

UPDATE...LISTEMAA
HYDROLOGY...JE
Hazardous weather outlook, Mar 9, 9:00 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
900 PM EST WED MAR 9 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
900 PM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER INTO TONIGHT.

A FLOOD WATCH REMAINS IN EFFECT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS TONIGHT...INCLUDING LOWER SOUTHERN MARYLAND
BEGINNING LATE TONIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/WBCFFALWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER THURSDAY AND THURSDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
THROUGH THE WEEKEND.

A FLOOD WATCH IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS THURSDAY AND THURSDAY EVENING. PLEASE REFER TO
THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR LOCATIONS ALONG THE
WESTERN SHORE OF THE CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER
THURSDAY MORNING. A COASTAL FLOOD WATCH IS IN EFFECT THURSDAY
AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/WBCCFWLWX/ FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-101000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
900 PM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT FOR THE POTOMAC
HIGHLANDS...SHENANDOAH VALLEY...THE EASTERN PANHANDLE OF WEST
VIRGINIA...THE CENTRAL FOOTHILLS OF VIRGINIA AND THE WESTERN
SUBURBS OF WASHINGTON DC AND THE CITY OF BALTIMORE. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH IS IN EFFECT THURSDAY THROUGH THURSDAY EVENING FOR
THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/WBCFFALWX/ FOR FURTHER DETAILS.

MAIN STEM RIVER FLOODING ACROSS THE POTOMAC...SHENANDOAH...AND
RAPPAHANNOCK RIVERS IS POSSIBLE FRIDAY INTO SATURDAY.

ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE WESTERN SLOPES OF THE
ALLEGHENY FRONT THURSDAY EVENING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...THOUGH
SNOWFALL OR ICE ACCUMULATION REPORTS FOR THE WESTERN SLOPES AND
POTOMAC HIGHLANDS REGION WOULD BE APPRECIATED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:26 PM ESTRiver Flood WarningLWXLoudoun30 hr
Mar 10, 9:46 AM ESTCoastal Flood WarningLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more17 hr
Mar 10, 1:06 PM ESTGale WarningLWX8 hr
Mar 10, 1:06 PM ESTSmall Craft AdvisoryLWX37 hr
Mar 10, 2:35 PM ESTFlash Flood WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro4 hr
Mar 10, 2:57 PM ESTSpecial Weather StatementLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro48 min
Mar 10, 3:04 PM ESTAreal Flood WarningLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 1 more3 hr
Mar 10, 3:25 PM ESTWinter Weather AdvisoryLWXHighland24 hr
Mar 10, 3:58 PM ESTSpecial Marine WarningLWX92 min
Mar 10, 4:28 PM ESTSpecial Weather StatementLWXCulpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg32 min
Mar 10, 4:34 PM ESTSpecial Weather StatementLWXGreene, Madison, Orange, Page, Rappahannock, City of Charlottesville26 min
Mar 10, 4:36 PM ESTFlash Flood WarningLWXAlbemarle, Culpeper, Fauquier, Greene, King George, Madison and 5 more3 hr
Mar 10, 5:02 PM ESTAreal Flood WarningLWXAugusta, Culpeper, Greene, Madison, Page, Rappahannock and 2 more3 hr
Mar 10, 5:02 PM ESTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Page, Rappahannock, Warren58 min
Mar 10, 5:18 PM ESTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Orange, Spotsylvania, Stafford and 1 more57 min
Mar 10, 5:24 PM ESTSpecial Weather StatementLWXClarke, Frederick, City of Winchester36 min
Mar 10, 5:26 PM ESTAreal Flood WarningLWXClarke, Frederick, Page, Shenandoah, Warren, City of Winchester3 hr
Mar 10, 5:28 PM ESTSpecial Marine WarningLWX92 min
Mar 10, 5:34 PM ESTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester41 min
Mar 10, 5:48 PM ESTFlash Flood WarningLWXArlington, Fairfax, Fauquier, King George, Loudoun, Prince William and 6 more4 hr
Mar 10, 6:04 PM ESTSpecial Weather StatementLWXFauquier, Prince William, City of Manassas26 min
Mar 10, 6:07 PM ESTFlash Flood WarningLWXLoudoun3 hr
Mar 10, 6:10 PM ESTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, King George, Loudoun, Orange and 7 more65 min
Mar 10, 6:14 PM ESTTornado WarningLWXFauquier, Prince William31 min
Mar 10, 6:20 PM ESTSpecial Weather StatementLWXLoudoun25 min
Mar 10, 6:38 PM ESTAreal Flood WarningLWXFrederick3 hr
Mar 10, 6:58 PM ESTTornado WarningLWXFairfax, Loudoun, Prince William, City of Manassas, City of Manassas Park32 min
Mar 10, 12:37 PM ESTAreal Flood WarningLWXAnne Arundel, Baltimore, Harford, Howard, City of Baltimore6 hr
Mar 10, 2:46 PM ESTRiver Flood WarningLWXMontgomery13 hr
Mar 10, 4:06 PM ESTAreal Flood WarningLWXAnne Arundel, Montgomery, Prince George's4 hr
Mar 10, 6:06 PM ESTSpecial Weather StatementLWXWashington24 min
Mar 10, 6:29 PM ESTFlash Flood WarningLWXAnne Arundel, Baltimore, Carroll, Frederick, Harford, Howard and 2 more4 hr
Mar 9, 9:26 PM ESTRiver Flood WarningLWXHampshire47 hr
Mar 10, 3:32 PM ESTSpecial Weather StatementLWXHampshire, Hardy, Mineral28 min
Mar 10, 3:57 PM ESTFlash Flood WarningLWXHampshire, Hardy3 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.